PDA

View Full Version : Bloating/acne/raspy voice ***help!!!!


TV EYE
06-26-2002, 08:02 PM
I am a 22 year old male and have been diagnosed with IBS and GERD after a Endoscopy and Upper GI. This has been going on for two years now and is getting worse yet doctors seem to only have one solution---NEXIUM!--which i've been taking for two months with no result. My stomach bloats everyday and it looks like i'm 6 months pregnant! Also my throat hurts and my voice cracks and breaks like i'm going through puberty (this was been going on for two years straight). Also, I'm experiening alot of facial redness and acne (never had acne before). My nasal passages are usually swollen and it feels like i'm breathing through a straw.
These symptoms are completely ruining my life! I don't care what i have to do ---get an operation, eat dirt---I DON'T CARE! I just want to feel like a normal 22 year old. I NEED SOME GOOD ADVICE PLEASE HELP ME PLEASE!

6th_sense
06-26-2002, 08:47 PM
Hi,

Sorry about the IBS - I have it too... Its a toughie to figure out - It is quite different for everyone. So I try different things and see what works for me. There is however, a lot of information on this board - and I recently did a search on IBS and came up with thousands of documents on google.

Personally, I've used some self-concocted meditative techniques. (see my homepage), and I use a combination of questran and bile salts to control D and C - I'm predominantly C type IBS. As for Gerd - I can't help you there.

A lot of people here profess to using probiotics - acidophilus(sp?) caps or yogourt to help recolonize the intestines with healthy bacteria - and then of course there is fiber supplements - if it doesn't work for you don't use it.

Doctors usually prescribe something to relax the intestinal muscles. (I take Dicetel - in Canada).

Well, I hope this helps.

Cheers, Raju.

Harry
06-26-2002, 09:43 PM
I have used Prilosec and I have also never seen reducing acid in your stomach ----help much with bloating. I think that taking a proton pump inhibitor, like Prilosec or Nexium does reduce GERD.

I have had good results taking "Probiotica" for bloating and cramps also eating a good brand of yogurt with live active cultures. I think that your Gastro tract bacteria is out of balance and needs more friendly bacteria.

You may also want to try a digestive enzyme taken after meals.
Some foods also may be trigger foods for you that you just don't digest very well. You may have to keep a log of what you eat to see if any food or drink triggers a bad responce??? And, of course eliminate it from your diet

I wish you well----Harry

Katie G
06-27-2002, 11:32 AM
Hi TV EYE. I posted a response to your question about raspy voice quality from the Digestive Disorders board, so I'm glad to see you've received a diagnosis which may explain your sore throat and raspy/hoarse voice. That's what GERD and reflux can do to a person. The purple pills like Nexium and Prilosec don't work for everyone. I was on 20mg Prilosec for 2 years, and then had it increased to 40mg when my endoscopy showed Barrett's esophagus (pre-cancerous condition). I decided after 4 years of Prilosec, I was sick of taking it and still had reflux. My doc told me that reflux isn't necessarily just stomach acid (which is what the medication is trying to control), but may be other digestive juices from the pancreas, liver and small intestine which can be refluxed and irritate the esophagus. I found out that my lower esophageal spincter (LES) was hypotonic and not staying closed when needed. No amount of PPI was going to help with tightening the closure to prevent reflux, so I had surgery to correct the problem.

I know that docs have to push the new meds to their patients because of pressure from pharmaceutical companies. But if you're not getting relief from one kind, go back to your doc and keep pushing for the correct med for you. Not everybody reacts positively to the new and improved meds out there right now.

Be sure to drink plenty of fluids that will not increase acid production and lead to further reflux, e.g. water. This will also help your throat/voice. Water also dilutes stomach acid. Pop, juice, coffee, alcohol will increase acid/reflux.

As far as the acne and nasal congestion, that may be an allergic reaction to medication, but only your doc can determine that. Keep going back until you are satisfied with the outcome. We pay good money for our health care and should be treated accordingly.

Good luck to you and know that others are here for you.

Katie G